MAUDE Adverse Event Report: B BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION

B BRAUN MELSUNGEN AG PERFUSOR®; PUMP, INFUSION
Model Number 8713030
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.Underdose general information: complaint: (b)(4).Information to the sample: model: perfusor space article number: 8713030 serial number/batch: (b)(6) software version: 688n030005 hours of operation: 2579 further information: n/a investigation results: history inspection: the device history files were read out and analyzed.The customer specified 2024-12-10 as the date of the incident.The last therapy on this day was analyzed.2024-12-10 at 10:45 a bd plastipak 50ml was selected.The syringe was filled to approx.49ml.The drug short name morphmt was selected.The therapy was started with a flow rate of 0 ,19ml/h at 10:45.The therapy was terminated by the user after 3 hours and 37 minutes.0.73ml were infused in total.No abnormalities can be found in the device history files.Visual inspection: a visual inspection was performed.The cover caps on the screw pillars, and the production seal on the lower housing were intact and undamaged.No visible damaged parts are to locate.Functional inspection: a functional test was performed.The device passes the self-test.A bd 50 ml syringe was inserted, and the pump identified the syringe, and it could be selected from the menu.It was possible to put the pump in operation.Individual inspection: a delivery accuracy measurement according to iec 60601-2-24 was arranged.Here a nominal flow rate of 5 ml/h was chosen.The assessed mean deviation "a" of the second operating hour was measured and resulted in a value of + 0.29%.Accuracy of set delivery rate should be ± 2 % according to iec/en 60601-2-24.Disassembling: during the investigation no faults could be detected, to investigate the inside of the device, only the upper housing was removed.No damage or soiling could be found.Judgment: the complaint could not be confirmed.Summing up all tests, the perfusor space operated within our specification.No product deviation.
 
Event or Problem Description
According to the customer: there was an underdose - patient death.The customer has stated they do not believe the pump is at fault, they want the data history of the pump.

Brand Name
PERFUSOR®
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B BRAUN MELSUNGEN AG
carl-braun str. 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21123852
Report Number9610825-2024-01020
Device Sequence Number8760049
Product Code FRN
UDI-Device Identifier04046963716745
UDI-Public(01)04046963716745
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8713030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale